MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX; VIDEO BRONCHOSCOPE
Model Number EB-1575K
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
F10 continued: international medical device regulators forum (imdrf) adverse event reporting health effect clinical code: 4582 no clinical signs, symptoms or conditions health effect impact code: 4604 delay to treatment/therapy medical device problem code: 3026 unintended movement component code: 4755 part/component/sub-assembly term not applicable ________________ additional information: pentax medical pai performed a good faith effort(gfe) to gather additional information regarding this event the pentax medical sales rep responded via email on 10-apr-2024 with the following information."to clarify, the scope got caught in the tracheostomy tube, not the patient's trachea.The scope was sent in for service with part of the tracheostomy tubing still around the scope." the user facility replied to the email confirming these details.Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On (b)(6) 2024, pentax medical initially became aware of an event when the customer reported that during a procedure, the pulmonologist could not advance the endoscope after inserting through trach patient.When pulling back, the endoscope caught on patient trach, damaging the endoscope.The user was unable to remove the endoscope from the trach without removing trach as well.The patient was stabilized, the endoscope and trach removed, and a new trach was placed.Please refer to section h11 for good faith effort details clarifying that the user clarified that the endoscope was caught on a tracheostomy tube and not the patient's trachea.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer or product caused or contributed to the event.
 
Event or Problem Description
Refer to h11.
 
Additional Manufacturer Narrative
Investigation is in-process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
Refer to h11.
 
Additional Manufacturer Narrative
Correction information b4: date of this report b5.Refer to h11 d9: returned to manufacturer f7: follow up #01 f11: updated dates f13: updated dates additional information d4: unique identifier (udi) corrected f9: age of device h11: evaluation summary ____________ evaluation summary based on the investigation, a potential root cause of this failure is determined that the diameter of the tracheostomy tube was narrower than the specifications required for the endoscope to pass through, causing the endoscope to become caught.Based on the product evaluation results of the product, a potential root cause of this failure may also be user error issue.The device history record(dhr) review confirmed the endoscope was manufactured by pentax medical miyagi on 04-dec-2019 under normal conditions, passed all required inspections, and was released accordingly.Also, there were no reworks or concessions and the dates of approval for shipment and actual date shipped were confirmed on 04-dec-2019.Pentax medical has not received any further information for this event and therefore, considers this medwatch report closed.

Brand Name
PENTAX
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 19600 12
JA  1960012
MDR Report Key19221467
Report Number2518897-2024-00021
Device Sequence Number15502588
Product Code EOQ
UDI-Device Identifier04961333182282
UDI-Public04961333182282
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2024
Report Date (Section F) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEB-1575K
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/10/2024
Device Age52 MO
Event Location Hospital
Date Report to Manufacturer07/01/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/01/2024
Supplement Report FDA Received Date05/24/2024
07/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA07/01/2024